IIR & IBC Finance is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Jeremy Leggett

KEYNOTE: Climate change and the opportunities and threats to investment management: Where to play in the exponential growth of the clean-energy revolution and understanding the dire risks of fossil-fuel stranding.

Green Energy Entrepreneur and author "The Winning of The Carbon War”

Beth Healey

KEYNOTE: Frontline innovation insights from an extreme expedition medic and research scientist: What outer space and the Antarctic are teaching us about global health today and life on Mars tomorrow

European Space Agency at Concordia Station, Antarctica

Scott Bales

KEYNOTE: The long-term innovation journey: Understanding how Asian financial services brands are ahead of the game in digital innovation and customer engagement and what the West can learn.

Innovation Labs, Asia

Joy Buolamwini

KEYNOTE: The Poet of Code on the fight against bias in machine learning: where social impact technology meets inclusion

The Algorithmic Justice League, MIT MEDIA LAB

08:30 - 08:55

Registration & Welcome Coffee

Showing of Streams
Showing of Streams
Showing of Streams
Showing of Streams
Showing of Streams
15:15 - 15:20
End of FundForum International 2018

End of FundForum International 2018

08:30 - 08:55 25 mins
Registration & Welcome Coffee
08:55 - 09:00 5 mins
Grand Plenary
Chairman's welcome
09:00 - 09:30 30 mins
Grand Plenary
KEYNOTE: Climate change and the opportunities and threats to investment management: Where to play in the exponential growth of the clean-energy revolution and understanding the dire risks of fossil-fuel stranding.
  • Speaker Jeremy Leggett - Founder of the clean-energy revolution, Green Energy Entrepreneur and author "The Winning of The Carbon War”
more

As a founder of the clean energy revolution and a practitioner Jeremy will take us through the rapidly changing implications for investment management and the world. 

With innovation happening much faster than expected at exponential levels of growth, key trends are emerging and then changing rapidly. To keep you up to speed in such a fast changing scenario, Jeremy will not only look at the very latest developments ( to the day) but also look at the serious implications for stranded assets and climate risk.

where are the significant opportunities? how do we manage the risks?

Also join Jeremy for an informal Q&A during lunch break in the exhibition area: 

13.35 – 13.55 Audience with a Keynote – Winning the carbon war: Why fossil fuels may not just tank the environment, but might also bring down the world economy

“Tough and very funny” – Prof Lord Nick Stern, Chair of the Grantham Research Institute

09:30 - 10:00 30 mins
Grand Plenary
KEYNOTE: Frontline innovation insights from an extreme expedition medic and research scientist: What outer space and the Antarctic are teaching us about global health today and life on Mars tomorrow
  • Speaker Beth Healey - Extreme expedition medic and space scientist, European Space Agency at Concordia Station, Antarctica
more

Extreme medic and space doctor on the European Space Station,  Beth's talk will unveil how the latest leaps in space technology are driving innovation back on earth in global health, climate risk mapping, water coverage and disaster relief. 

She has been at the forefront of how the body can adapt to extreme conditions such as space,  for long periods of time and the technologies required for life support such as space farming without light and new water technologies.  

She will surface how research and tech innovation in extreme environments is transforming health prospects in emerging and developed markets. 

Beth will also be doing and informal Q&A at lunch time: 

13.15 – 13.35 Audience with Keynote – Spotlight Theatre

Polar Medic and Extreme Expedition Doctor:  Dr Beth Healey, EUROPEAN SPACE STATION In discussion with Richard Garland, POLAR MARATHON RUNNER, MD, Global Advisor, INVESTEC ASSET MANAGEMENT 

10:00 - 10:30 30 mins
Grand Plenary
INTERVIEW: Solving real-life problems with SRI: Three unique investor perspectives on emerging technologies, responsible investment and returns
  • Moderator Jane Ambachstsheer - Partner – Chair, Responsible Investment, Mercer
  • Speaker Janet Muir - Finance Director, The Crop Trust
  • Speaker Maurice Versaevel - Investment Director, PGGM
  • Speaker Edward Mason - Head of Responsible Investment, Church Commissioners of England
more

How do different asset owners view investment in SRI and emerging technologies?

Hear from three of the most influential investors in ESG strategies 




10:30 - 11:00 30 mins
Grand Plenary
Networking coffee break
10:30 - 11:00 30 mins
Fund Buyer Solutions
APFI Fund Buyer Academy Bootcamp Day 3: Complexity Theory - A New Measure of Non-linear Risk to Help Manage Multi-Asset Portfolios and Prepare for Extreme Market Volatility
  • Presenter Jacek Marczyk, Ph.D. - former rocket scientist and developer, Quantitative Complexity Theory (QCT), Optimum Complexity
  • Presenter Richard Tarvin - CIO and co-founder, Optimum Complexity
more
11:00 - 11:30 30 mins
Business Leaders Forum
Special Focus: Innovation in Chinese asset management and global growth strategy
  • Moderator Mike Wittich - Greater China & North Asia Head, Investor Coverage, Standard Chartered Bank
  • Speaker Yang Du - Managing Director, Head of Asset Management, China Securities International
  • Speaker Chen Ding - CEO, CSOP Asset Management
  • Speaker James Sun - CEO, Harvest Global Investments Ltd
  • Speaker Zhongbao Guo - Head of International Business Department, Guotai Junan Securities
  • Speaker King Lun Au - CEO, Value Partners Group
more

As China’s fund industry is predicted to grow fivefold by 2025, what are the most significant innovations in Chinese asset management driving their global growth strategy?

Six of the most influential leaders in Chinese asset management talk global ambitions

11:00 - 11:40 40 mins
Business Leaders Forum - Investor Insight
General insurance best practice in Northern Europe: How and why are some of the most sophisticated European pension and insurance groups running asset management units?
  • Moderator Dr Oliver Roll - Founding Partner, 4AlphaDrivers
  • Speaker Dr Patrick Justen - Head of Equities and Asset Allocation, Alte Leipziger Versicherung
  • Speaker Rasmus Bessing - Executive Director, COO, PFA Pension, Denmark
  • Speaker Dr Thomas Groffmann - Principal Director and Administrator of the Reserve Funds for Pensions and Social Security, European Patent Office
  • Speaker Christof Kessler - CEO, Gothaer Asset Management
more

What is the nature of the relationship between insurance asset management units, and asset owners running long-term pension or insurance assets? What are the motives behind developing such units, and what does it mean for investors and the fund industry?

11:00 - 12:15 75 mins
FutureFinance 2.0
Leaders’ Digital Giants’ strategy Wargame 3: Cryptocurrencies and Payments - The Alt. coin primer on smart contracts and the Algoarchy
  • Moderator Brian Byrne - CEO , Aviador Group
  • Speaker Obi Nowsu - Co-founder & CEO, Coinfloor
  • Speaker Karim Sabba - Co-Founder, AFGC
  • Speaker Professor Olinga Ta'eed - Director, Centre for Citizenship, Enterprise and Governance CCEG, Founder, Seratio Coin
more

Global non-cash transactions has broken a decade-long record for growth with volumes exceeding 11% growth to reach USD 450 billion trending stronger toward 2020. Will there be a cashless society? How does 5G and Internet of Things combine to create a world where fund assets are entirely digitized and AI-managed? 

As cryptos evolve into their own asset class (via futures markets and with tangible components)will we be in a world of locally traded tokens or centrally issued regional/global crypto currencies? The session is designed to Wargame the payments space and how Alt Coin will reshape it.

11:30 - 12:00 30 mins
Business Leaders Forum
KEYNOTE: The long-term innovation journey: Understanding how Asian financial services brands are ahead of the game in digital innovation and customer engagement and what the West can learn.
  • Speaker Scott Bales - Technology guru, and author “The Digital Shift”, formerly Chief Mobile Officer for Moven,, Innovation Labs, Asia
more


 Asia is the seed-bed of financial services innovation - why? In this keynote session Scott Bales talks through the innovation journey of giants such as DBS in Singapore and DTAC in Thailand. How has their long term approach to innovation put them ahead of the game in digital transformation and customer engagement ensuring that they have made the transition from product push to a solution provide culture. 

Also take the opportunity to hear more from Scott and question him directly in his informal Q&A at 14.00. 

11:40 - 12:25 45 mins
Business Leaders Forum - Investor Insight
Next generation retirement solutions: a debate on pension challenges and innovation across Europe, US & Asia
  • Moderator Ric van Weelden - Senior Partner, INDEFI
  • Speaker Jennifer Choi - Chief Counsel, ICI Global
  • Speaker Fons Lute - Client Portfolio Manager, multi Asset Investment Strategies, Russell Investments
  • Speaker Andreas Lauritzen - Partner, Novare Pay & Pension Consulting
  • Speaker Wolfram Roddewig - Head of Investment Consulting, Aon Hewitt Germany
more
12:00 - 12:30 30 mins
Business Leaders Forum
KEYNOTE: The Poet of Code on the fight against bias in machine learning: where social impact technology meets inclusion
  • Presenter Joy Buolamwini - Social impact technologist and founder, The Algorithmic Justice League, MIT MEDIA LAB
more

Extraordinary examples of the impact of coded bias and accountability during the design, development, and use of coded systems and digital customer platforms from around the world.

Joy Buolamwini is a poet of code on a mission to show compassion through computation. As a graduate researcher at the MIT Media Lab, she leads the Algorithmic Justice League to fight coded bias. Her research explores the intersection of social impact technology and inclusion. In support of this work, Buolamwini was awarded a grant as the Grand Prize winner of a national contest inspired by the critically acclaimed film Hidden Figures, based on the book by Margot Lee Shetterly.

Driven by an entrepreneurial spirit, Buolamwini's global interest in creating technology for social impact spans multiple industries and countries. As the inaugural Chief Technology Officer for Techturized Inc., a hair care technology company, and Swift Tech Solutions, a global health tech consultancy, she led software development for under-served communities in the United States, Ethiopia, Mali, Nigeria and Niger. In Zambia, she explored empowering citizens with skills to create their own technology through the Zamrize Project. In the United Kingdom, Buolamwini piloted a Service Year Initiative to launch Code4Rights which supports youth in creating meaningful technology for their communities in partnership with local organizations.

Through Filmmakers Collaborative, Buolamwini produces media that highlight diverse creators of technology. Her short documentary, The Coded Gaze: Unmasking Algorithmic Bias, debuted at the Museum of Fine Arts Boston and her pilot of the Code4Rights: Journey To Code training series debuted at the Vatican. She has presented keynote speeches and public talks at various forums including #CSforAll at the White House, Harvard University, Saïd Business School, Rutgers University, NCWIT, Grace Hopper Celebration and SXSWedu. Her TED.com featured talk has been viewed nearly a million times.

Buolamwini is a Rhodes Scholar, Fulbright Fellow, Google Anita Borg Scholar, Astronaut Scholar, A Stamps President's Scholar and Carter Center technical consultant recognized as a distinguished volunteer. She holds a master's degree from MIT, a master's degree in Learning and Technology from Oxford University, and a bachelor's degree in Computer Science from the Georgia Institute of Technology. She is completing a PhD at MIT.

12:30 - 13:00 30 mins
Business Leaders Forum
Leaders feedback: Towards a more inclusive capitalism? How do we ensure financial services encourage the widest inclusion and engagement with society?
  • Moderator Clara Durodié - CEO, Cognitive Finance Group
  • Speaker Dan Kemp - Chief Investment Officer, Morningstar Investment Management Europe Ltd
  • Speaker Joy Buolamwini - Social impact technologist and founder, The Algorithmic Justice League, MIT MEDIA LAB
  • Speaker Richard Garland - Managing Director, Global Advisor, Investec Asset Management
  • Speaker Gillian Lofts - Leader of the Wealth and Asset Management practice UK; financial services representative on the Embankment Project for Inclusive Capitalism, EY
more
13:00 - 14:00 60 mins
Grand Plenary
Networking Lunch
13:10 - 13:30 20 mins
FundForum Global ESG
Informal Audience with Keynote: Polar Medic and Extreme Expedition Doctor: Dr Beth Healey, In discussion with Richard Garland, Polar Marathon Runner
  • Speaker Beth Healey - Extreme expedition medic and space scientist, European Space Agency at Concordia Station, Antarctica
  • Speaker Richard Garland - Managing Director, Global Advisor, Investec Asset Management
more
13:30 - 13:50 20 mins
FundForum Global ESG
Informal audience with a Keynote – Winning the carbon war: Why fossil fuels may not just tank the environment, but might also bring down the world economy
  • Jeremy Leggett - Founder of the clean-energy revolution, Green Energy Entrepreneur and author "The Winning of The Carbon War”
more

“Tough and very funny” – Prof Lord Nick Stern, Chair of the Grantham Research Institute

14:00 - 15:15 75 mins
Business Leaders Forum
Building a Brand workshop: Do you know your next generation customer?
  • Speaker April Rudin - Founder and President, The Rudin Group
  • Speaker Scott Bales - Technology guru, and author “The Digital Shift”, formerly Chief Mobile Officer for Moven,, Innovation Labs, Asia
more

14.00 – 14.15 The Isaac Story:  A case study and interview in persona modelling for next generation marketing by Alipay and Alibaba 

Scott Bales, MD, INNOVATION LABS ASIA; Author, "Digital Shift"; formerly Chief Mobile Officer for Moven, the world’s first-ever digital everyday bank

 

14.15 Next Gen Workshop 

Learn from the US’ number 1 wealth management strategy guru and top social media influencer.

Learn from the US’ number 1 wealth management strategy guru. A hands-on exploration of how to build a brand that matters to the next generation ready to receive the largest transfer in wealth from their baby-boomer parentsThe challenge: Asset managers and wealth managers are you ready? 

Find out what millenials think about different brands and industries and see if they think if you are fit to receive the largest transfer in wealth between baby-boomers and themselves that is about to happen. What are their value propositions and how does your website stack up? With very different values and ideas from their parents is your brand and service offering up to their needs?

14:00 - 15:00 60 mins
FutureFinance 2.0
An informal audience with a keynote
  • Speaker Joy Buolamwini - Social impact technologist and founder, The Algorithmic Justice League, MIT MEDIA LAB
more
14:00 - 15:15 75 mins
FundForum Ops
Hacking the human: Cybersecurity wargame
  • Presenter Luke Raphael - Managing Director, MetrixCloud
  • Presenter Paul Ladley - Learning & Development Director, MetrixCloud
more

How safe is your firm? Where are its vulnerabilities and what does that mean for you?

Fact:

  • 52% of organisations that suffered successful cyber-attacks in 2016, aren’t making any changes to their security in 2017. (Barkly Dec 2016)
  • One of the biggest threats to data safety can come from BYOD “bring your own device”. (IOD 9 Jan 2018)
  • You’re 20 times more likely to be the victim of cyber-crime than you are to be mugged (Leading Edge Tech, 2017)
  • Small and medium sized businesses suffer around 7 million cybercrimes a year (Leading Edge Tech, 2017).
  • $2.1 trillion: The total global annual cost of all data breaches by 2019 (Juniper
  • Research, 2016).
  • 85% of Cyber breeches are from human error

Why attend?

Learn how hacking can occur and how to deal with it when it does, plus the legal responsibilities surrounding prevention and dealing with data breaches. Discover how hacking has shifted from the lone wolf to organised cybercriminals who will launch multiple attacks on one business to try and gain entry and steal their data or money.

 

Protect your career!

15:15 - 15:20 5 mins
End of FundForum International 2018